Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Fever, green phlegm, increased heartbeat, breathlessness. Taken amoxicillin. Do I have pneumonia?

I had a bad cold which went to my chest and now I have had a temperature, coughing up green plem, feel like my heart is beating a bit faster than normal and get very breathless .feeling generally very unwell and weak for 10 days. My GP has gave me penicillin ( Amoxicillin ) 500mg x 3 times a day for 7 days. Nearly completed the course but not much improvement. The doctor said I have a rattle in one side of my chest. He has not told me what is wrong with me. Is this likely to be pneumonia as I am an asthmatic.
Asked On : Sun, 18 Nov 2012
Answers:  1 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
Dear Concerned.,
Thanks for writing for us.
As your doctor has said that on one side of your chest the breath sounds have been rattled.What I understand by that is you have been having Lower Respiratory Infection.In all likelihood you have to go for a Chest X-Ray PA view and Sputum for Culture and Sensitivity in addition to your Blood Counts and Urinalysis .
In all probabality your doctor will have to change the Antibiotic//Do Regular Steam Inhalation//Prescribe Mucolytics such as Ambroxol /bromohexine//Bronchodilators//
Nebulise with Bronchodilators//Steroids if breathlessness does not subside.
Kindly take these steps and consult a Pulmonologist if required.,
Best Regards.,
Dr Lt Cdr ASN Bhushan.
Answered: Mon, 19 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor